Q. I am suffering from ring-like itchy patches from abdomen spreading to other parts of the body. Kindly help.

Answered by
Dr. Payal Chauhan
and medically reviewed by Dr. Nithila A
Published on Jul 24, 2019

Hello doctor,

A few months back I have got a ring-like itchy patch on my lower abdomen, I applied Hydrocortisone cream for about three weeks, but there is no relief other than itchiness, then I used an over the counter medicine for a week and still no relief meanwhile I noticed several other patches around my groin area and black big itchy patch nearby my thigh join, as I searched it looks like jock Itch.

I went to a doctor he told to take Terbinafine hydrochloride (Lamisil) cream, initially three to four days it seems like it was working then suddenly due to long drive patches became redder, and this cream was no longer working. Then the doctor prescribed the same Terbanfine 250 mg by mouth, and I took for two weeks no relief.

Meanwhile, the infection spreader into another side of thigh corner (groin) as well. Now in third visit doctor has prescribed me Flucanozole 100 mg by mouth for eight days as he thinks my fungus has developed resistance to the earlier drug. It has been four days, and Flucanozole is not working, I am very scared and under trauma that nothing is working for me. My immunity has been very weak since my childhood, and even a coughing infection takes a month to cure. Please help.

Dr. Payal Chauhan

Dermatology Venereology
#

Hello,

Welcome to icliniq.com.

I understand your concern, but there are no attached photographs in your message. Kindly send a picture of the affected area to help you better. I need to see the affected area to assess the condition and to suggest the appropriate diagnosis and treatment. Please send the picture of the affected area.

Thank you doctor,

Attached is an image I took a couple of weeks back, as of today it got more severe and both sides of the thigh (groin area).

Dr. Payal Chauhan

Dermatology Venereology
#

Hello,

Welcome back to icliniq.com.

Yes, this looks tinea cruris only, a superficial fungal infection. The first thing to remember is, never apply Hydrocortisone or any steroid for that matter on a skin condition without consulting a dermatologist. Hydrocortisone will temporarily suppress the redness and increase the fungal growth, and there are lot many side effects. You will need systemic antifungal for a couple of weeks. Use the following medications.

1. Capsule Sporanox (Itraconazole) 100 mg twice a day

2. Continue Lamisil cream twice a day

3. Ketoconazole soap.

4. Tablet Fexofenadine 180 mg once at night for itching.

Do this for two weeks, and I think you will be fine. Wash your undergarments in warm water.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can Hydrozole be used for jock itch?

Query: Hi doctor, I had jock itch two months ago for the very first time. It is still there but fading. I started using Hydrozole cream two weeks ago, it seems to be working. How long it would take for a complete cure? After using this cream I fell some itch in legs. Now the groin skin appears red and ver...  Read Full »

Why is the rash on my genitals not getting cured even after taking Fluconazole?

Query: Hi doctor,I have a rash on my genitals from a month. So, I went to a venereologist, who told me to take Fluconazole, one tablet for two weeks. As you can see by the photos attached, the rash is still the same even after a month. Please help me diagnose and treat my rashes.  Read Full »

Homeopathic Medicine for Ringworm or Jock Itch

Article Overview: Jock itch, also called tinea cruris, more commonly known as ringworm.This article discusses regarding the basic misconceptions about ringworm and its permanent solution. Read Article


Dr. Jayvirsinh Indrasinh Chauhan
Homeopathic Physician

What Is Jock Itch? Jock itch, also called tinea cruris, more commonly known as ringworm, is a kind of fungal infection which frequently affects the groin area although it can affect any part of the skin. As It has already been said, it is a fungal infection, but what are the triggering factors for...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.